MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2767-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle was "too high above the level of the children's skin after being punctured, which caused accidental hits and the catheters became loose".There was extravasation of serum therapy in several patients.The needle bent inside the catheter, causing harm to patients.There was patient involved, but it is unknown the exact quantity and reported harm.It was unknown if there was any medical intervention or treatment.
 
Additional Manufacturer Narrative
Other text: d3, g1,2 email is: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Evaluation codes: email is: (b)(6).Three (3) photos were provided by the customer which were used to conduct the device analysis since the physical unit, by the time this investigation is being documented, has not been received.Results: photo one shows a top view of the needle base where the needle is observed to be bent towards the front of the base, the unit is observed to be used and blood traces are in the tubing.Photo two shows a bottom view of the base of the needle where the needle is observed to be bent at the edge of the base toward the front end.Photo three shows a side view of the base where the needle is observed to be bent towards the front and the foam is observed to be compressed due to the bent needle.The complaint was confirmed.No product has been received to conduct a functional test.The root cause is unknown.Without the return of the involved sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.If the device arrives, the manufacturer will reopen this complaint for further device analysis and investigation.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
MDR Report Key18240592
Report Number3012307300-2023-10883
Device Sequence Number11573320
Product Code FPA
UDI-Device Identifier10610586025600
UDI-Public10610586025600
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-2767-24
Device Lot Number4235303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown